PharmacyCopilot Docs
ClinicalClinical Support Tools / Calculators

CURB-65 Pneumonia Severity

Score community-acquired pneumonia severity and get a matching antibiotic recommendation aligned to Nigeria STG 2022.

Pharmily+

CURB-65 scores how severe a case of community-acquired pneumonia is, and the tool pairs that score directly with a management plan and antibiotic regimen — not just a number. See How Calculator Tools Work for the shared layout.

Inputs

Five yes/no criteria — one point each:

  • Confusion
  • Uraemia — blood urea nitrogen elevated (>7 mmol/L / >19 mg/dL)
  • Respiratory rate ≥ 30/min
  • Blood pressure low — systolic <90 or diastolic ≤60
  • Age 65 or over

Score = number of criteria met, out of 5.

Reading the result

ScoreRiskManagementAntibiotics
0–1LowConsider home treatment with oral antibiotics; review in 48 hoursAmoxicillin 500mg TDS × 5 days (or Doxycycline if atypical suspected)
2ModerateHospital assessment recommended; consider short-stay admissionAmoxicillin 500mg TDS + Clarithromycin 500mg BD × 7 days, or Co-amoxiclav 625mg TDS × 7 days
3–5HighHospitalise urgently; consider ICU for score 4–5IV Co-amoxiclav 1.2g TDS + Clarithromycin 500mg BD

A low score (0–1) can understate severity in patients over 75 or who are immunocompromised — the tool flags this explicitly and recommends using clinical judgment alongside the score in those cases, not the score alone.

Once you have a CURB-65 score, a "Use in Antibiotic Advisor" link carries it straight into Antibiotic Stewardship Advisor, which auto-selects mild/moderate/severe CAP guidance from the score rather than making you re-enter severity.

References

Lim WS et al. Thorax. 2003;58(5):377-382. Nigeria STG 2022, CAP section.